MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG FIN STABILIZER FOR 75000675; PROSTHESIS,HIP,SEMICONSTRAIND,MTALCRAMICPOLYMER,CMNTEDORNONPOROUS,UNCMNTD

SMITH & NEPHEW ORTHOPAEDICS AG FIN STABILIZER FOR 75000675; PROSTHESIS,HIP,SEMICONSTRAIND,MTALCRAMICPOLYMER,CMNTEDORNONPOROUS,UNCMNTD
Catalog Number 75102261
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a polarstem collar case was found broken, a fin stabilizer for 75000675 was found broken, and a easy tray lid plastic was found cracked along its edges.Since this was noticed during a field inspection, no case was involved.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a fin stabilizer for 75000675 was found broken upon field inspection.The device was returned for investigation.Upon visual inspection, the reported failure mode could be confirmed.The device is fractured at an edge.The fragment of the device was not returned for evaluation.A review of the complaint history of the affected device was performed.No additional complaints for the batch in question were detected.A review of the production documentation, including the material certificate, did not detect any deviation that could have contributed to the reported failure mode.There is no indication that the device failed to match specification at the time of manufacturing.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode and severity of the reported issue.The relationship between the reported event and the device was confirmed.Based on the performed investigations, the root cause of the problem remains unknown and is due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor the device for similar issues.The returned device will be discarded.
 
Event or Problem Description
It was reported that a fin stabilizer for 75000675 was found broken.Since this was noticed during a field inspection, no case was involved.

Brand Name
FIN STABILIZER FOR 75000675
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAIND,MTALCRAMICPOLYMER,CMNTEDORNONPOROUS,UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14403095
Report Number9613369-2022-00260
Device Sequence Number5473835
Product Code LZO
UDI-Device Identifier00885556590317
UDI-Public885556590317
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75102261
Device Lot NumberA59085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/14/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown